MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR945
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that in the icu, when opened the package, the suture was stuck to the package.When looked direct inspection, the package was stuck to the suture.The operation time was extended within 30 minutes.It was not a control release needle.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).Date sent to the fda: 9/4/2024.This report is being submitted pursuant to the provisions of 21 cfr.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: - were there any unexpected outcomes or complications as a result of the prolonged surgery time?=>no - was there any change in the patient¿s post-operative care due to the prolonged procedure?=>no - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>the device has been received at sukagawa and will be shipped.Please check rmao.H3 investigational summary: the product was returned to ethicon for evaluation.One empty foil and two labeled winding former with suture and two detached needles were received for analysis.Product code vr945.Upon visual assessment of the winding formers, it was observed that the sutures had begun to degrade, resulting in the inability to dispense them from the winding formers.Additionally, the needles were found to be detached from the sutures.The foil packet was examined and excessive wrinkles and holes in the cavity were observed due to handling.Per the sample condition, the functional test cannot be performed.

Brand Name
VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20137474
Report Number2210968-2024-09277
Device Sequence Number7398806
Product Code GAM
UDI-Device Identifier10705031133358
UDI-Public(01)10705031133358(17)240901(10)PDCDJGE0
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Catalogue NumberVR945
Device Lot NumberPDCDJGE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown